Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 318, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 4:19 PM CDT for Carver County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 4:19 PM CDT (21:19 UTC)
- Expired
- Sep 3, 2005, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 032120
SVRMPX
MNC019-032215-
/O.NEW.KMPX.SV.W.0318.050903T2119Z-050903T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARVER COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 515 PM CDT
* AT 415 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
NORTH OF WACONIA TO 19 MILES WEST OF WACONIA...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WACONIA...
NEW GERMANY...
WATERTOWN...
YOUNG AMERICA...
MAYER...
VICTORIA...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4497 9383 4496 9399 4474 9399 4468 9374
4487 9354 4488 9378 4495 9379
$$
RAH1 follow-up statement
000
WWUS53 KMPX 032213
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT SAT SEP 3 2005
MNC019-032223-
/O.EXP.KMPX.SV.W.0318.000000T0000Z-050903T2215Z/
CARVER MN-
513 PM CDT SAT SEP 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR CARVER COUNTY WILL EXPIRE AT
515 PM CDT...
THE LINE OF SEVERE STORMS HAS MOVED OUT OF CARVER COUNTY.
LAT...LON 4497 9383 4496 9399 4474 9399 4468 9374
4487 9354 4488 9378 4495 9379
$$
BAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 8:36 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-041036- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA TODAY AND TONIGHT AS A WARM FRONT DEVELOPS ACROSS SOUTHWEST MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. WIZ014>016-023>028-041036- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN TONIGHT AS A WARM FRONT APPROACHES FROM MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAH
In the hours before
Local storm report, Sep 3, 1:39 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SUNBURG 45.35N 95.24W
09/03/2005 1.75 INCH KANDIYOHI MN LAW ENFORCEMENT
&&
RAHLocal storm report, Sep 3, 1:53 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NEW LONDON 45.30N 94.95W
09/03/2005 1.75 INCH KANDIYOHI MN TRAINED SPOTTER
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:12 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 48 min |
| Sep 3, 1:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 31 min |
| Sep 3, 2:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 2:46 PM CDT | Flash Flood Warning | MPX | Stearns | 4 hr |
| Sep 3, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 62 min |
| Sep 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 39 min |
| Sep 3, 3:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 3:22 PM CDT | Tornado Warning | MPX | Meeker | 23 min |
| Sep 3, 3:44 PM CDT | Tornado Warning | MPX | Meeker | 39 min |
| Sep 3, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Wright | 62 min |
| Sep 3, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 51 min |
| Sep 3, 4:45 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 60 min |
| Sep 3, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 3, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 46 min |
| Sep 3, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 54 min |
| Sep 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Steele | 54 min |
| Sep 3, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 65 min |
| Sep 3, 6:25 PM CDT | Flash Flood Warning | MPX | Stearns | 3 hr |
| Sep 3, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.